Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Visit old site
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 155
CASE REPORT
Year : 2016  |  Volume : 8  |  Issue : 2  |  Page : 117-120

Drug-induced pancreatitis: A rare manifestation of doxycycline administration


1 Department of Medicine, New York-Presbyterian Hospital, Weill Cornell Medical College, New York City, New York, USA
2 Department of Medicine, Mount Sinai St. Luke's and Mount Sinai Roosevelt Hospitals, Icahn School of Medicine, New York City, New York, USA
3 Department of Radiology, Mount Sinai St. Luke's and Mount Sinai Roosevelt Hospitals, Icahn School of Medicine, New York City, New York, USA
4 Department of Medicine, Mayo Hospital, King Edward Medical University, Lahore, Pakistan

Correspondence Address:
Faisal Inayat
Department of Medicine, New York-Presbyterian Hospital, Weill Cornell Medical College, 525 East 68th Street, New York City - 10065, New York
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1947-2714.174348

Rights and Permissions

Context: Drug-induced pancreatitis (DIP) is rare, but as there are no systematic data on it, the true incidence is not known. Although numerous and varied drugs have been associated with DIP, the clinical evidence on doxycycline-induced pancreatitis is sparse. Case Report: We present the case of a 58-year-old female who presented with complaints of nausea and severe epigastric pain. Her medications included doxycycline which she had been on for only 2 days. Computed tomography of her abdomen showed mild enlargement of body of the pancreas with peripancreatic fatty infiltration, along with lipase level suggestive of acute pancreatitis. In the absence of classical risk factors for acute pancreatitis, a diagnosis of DIP secondary to doxycycline therapy was made. Immediate withdrawal of the drug was accompanied by relief of symptoms and resolution of pancreatitis. Conclusion: This report implicates doxycycline as an etiological factor for acute pancreatitis. Knowledge regarding doxycycline related pancreatitis is of paramount importance in order to diagnose cases early and institute effective treatment in patients who are undergoing therapy with this drug.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2506    
    Printed78    
    Emailed1    
    PDF Downloaded501    
    Comments [Add]    
    Cited by others 3    

Recommend this journal